What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 10, 9:54 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 10, 9:54 AM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Albany NY
954 AM EST Sat Nov 10 2018
.SYNOPSIS...
Low pressure will deepen and intensify as it moves
towards the Gulf of Saint Lawrence today. Cold and windy conditions
will occur this afternoon into tonight with some lake effect snow
showers mainly north and west of the Capital Region. The lake
effect snow showers will diminish on Sunday, but it will remain cold
with below normal temperatures heading into early next week with
high pressure building in, as the next system arrives Monday night
into Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Wind Advisory issued from noon today to 10 pm tonight for
southern VT, the Berkshires of MA, and all of eastern NY except
the mid Hudson Valley, and the southern Taconics.
As of 930 AM EST...A line of broken heavier snow showers and
embedded squalls was progressing through the Catskills as we
have issued SPS's at this time. NY Mesonet web cams and
temperatures reveals across the Catskills the visibility
dropping rather quickly with wind gusts to around 30mph with
temperatures dropping 3-5 degrees. This was along the mid-level
frontal zone which will continue to advect in colder air through
the day as H850 temps drop back further to around to -10C along
the I87 corridor by noon. Lake effect off Lake Ontario is also
taking off this morning despite inversion levels per the 12Z
sounding from BUF near or just below H850. As per the regional
radar, seems this cap is eroding as low level lapse rates are
steep as seen in KDTX sounding across southeast lower Michigan
with no cap. So with this update, we will increase winds a bit
as seen in observations and mesonets, tweak cloud coverage and
PoPs per satellite and radar trends and forecast hires
reflectivities.
Prev Disc...The triple point to the double barrel low pressure
system has moved northeast of the Hudson River Valley with a
cold front moving across eastern NY. The pcpn has become very
light and spotty ahead of the frontal boundary based on the KENX
and Regional mosaic radar imagery. We kept some slight and low
chance POPs mainly from the Capital Region north and west. The
surge of cold advection is approaching from the west, as temps
may be near there highs for the day in some locations with most
spots likely reaching there max values by noon or so.
The strong H500 closed/cut-off upper level low is moving across
the eastern Great Lakes Region and southern Ontario and will
become negatively tilted as the two low pressure centers will
merge late this afternoon into the early evening over the Gulf
of St Lawrence. Strong cold advection will occur late this
morning with the passage of the cold front, as H850 temps fall
to -10C to -12C. The sfc pressure gradient will increase between
low pressure north of northern New England, and high pressure
over the Midwest. Also, the low and mid level lapse rates will
steepen for a set-up for strong gusty winds this afternoon.
The NAM 925 hPA winds increase to 35-50 kts by the afternoon
into the early evening. The 850 winds ramp up to 45-60 kts. The
latest BUFKIT soundings from the NAM show the potential for
momentum transfer of 40-45 kt winds from 2.5-4 kft AGL. The best
potential looks like late this afternoon into the early evening.
We think 40-50 mph gusts will be fairly widespread from the
Berkshires, Capital Region, and northern and eastern Catskills
northward. The best sfc pressure rises also come in the
5-8hPa/6hr time frame early this evening across upstate NY.
Thanks for the collab with the neighboring offices (WFO BOX,
GYX, BTV, BGM, OKX, and BUF). The winds will gusty outside the
advisory area, but mainly in the 30-40 mph range.
Initially some upslope rain/snow shower will occur this morning
with the cold front and trough passage. The lake effect snow does
not get going until 18Z-21Z initially in a 240-250 degree low-
level trajectory with favorable delta T's in the sfc-H850/700
layer with moderate to extreme instability with inversion
heights high at 8-10 kft AGL based on the 3-km NAM KRME/KUCA
BUFKIT profiles. Some snow accums of 1-3/2-4" are possible for
extreme northern Herkimer Co north of Old Forge into northwest
Hamilton Co. The low-level flow begins to veer to a more 260-270
degree trajectory towards night with the western Adirondacks
getting 1-3" south of Old Forge. We are anticipating a
transitory band here, and will fall short of advisory criteria.
The winds will create some blowing and drifting snow.
The strong west winds of 15-25 mph with gusts of 35-50 mph this
afternoon will cause downsloping off the Adirondacks, Catskills
and southern Greens allowing temps to reach the lower 40s (also
NW CT). Temps may spike early and drop off in the afternoon into
the cold advection regime. Otherwise expect mainly 30s with
some upper 20s over the southern Adirondacks and eastern
Catskills.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
Wind Advisory in effect until 10 pm for southern VT, the
Berkshires of MA, and all of eastern NY except the mid Hudson
Valley, and the southern Taconics.
Tonight...The lake effect snowband continues to veer with the
flow shifting to more of a 270-290 degree trajectory allow snow
showers to reach the western-central Mohawk Valley, and the
northern Catskills. The instability class remains conditional to
moderate, but the inversion heights begin to lower to 5-7 kft
AGL. The snow band should shrivel and snow growth will wane.
Some 1-3 inch snow amounts are possible, and a few snow showers
or flurries may sneak into the the Capital Region. It will
remain blustery prior to midnight with some 40-50 mph gusts
possible prior to 10 pm due to funneling down the Mohawk Valley,
and better mixing over the Berkshires with the low pressure
system deepens to lower than 980 hPa near the Gulf of St
Lawrence. The winds should start to decrease in the early to mid
morning. Lows temps will be cold in the 20s with some teens
over the southern Adirondack Park and the southern Greens.
Sunday...The winds will be less (west/northwest 10-18 mph), as
high pressure builds in from the Ohio Valley. Some lingering
light lake effect snow showers/flurries may persists west of the
Hudson River Valley, as low-level flow backs some. The best
chance of lake effect snow showers/flurries will be over the
northern Catskills, and the western/central Mohawk Valley with
very light accums of a coating to perhaps an inch. Partly/mostly
sunny conditions can be expected outside the lake effect
activity with highs in the mid and upper 30s in the valley
areas, except some lower 40s over the mid Hudson Valley and NW
CT. Expect upper 20s to mid 30s over the hills and mtns.
Sunday night...high pressure builds in with mostly clear skies,
and light to calm winds. Near ideal radiational cooling
conditions will allow for a cold night with lows in the mid
teens to mid 20s.
Monday...High pressure drifts off the NJ Coast with a return
flow of slightly milder air, as a warm front moving across
northern NY. Expecting mainly dry conditions and temps to
rebound slightly with some intervals of sunshine mixing with
clouds. Highs will be in the lower to mid 40s in the valley
areas, and mid/upper 30s over the mtns. The next storm system
begins to arrive Monday night.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The taste for winter continues through next work week with
unseasonably cold temperatures and several chances for snow. To
start the period Monday night, an anonymously strong upper
low/trough will track across the northeast CONUS as a coastal low
develops near the Delmarva. Precipitation will overspread the region
early Tuesday morning and continue into Wednesday night.
Temperatures early Tuesday will be cold enough for snow in most
locations, with the exception of the Mid-Hudson Valley, but even
these locations will be hovering right around the freezing mark. The
higher terrain locations could see a few inches of snow accumulation
prior to daybreak. Snow will gradually transition over to rain for
most locations by the afternoon as the surface low tracks across
Long Island, ushering in warmer air. The Dacks look like they will
stay cold enough for snow all day but depending on the surface low
track, they may even change over to rain or rain-snow mix for a
period of time. As the surface low quickly lifts away from New York,
strong cold air advection will ensue, resulting in temperatures in
the teens and 20s Tuesday night. Any lingering rain showers will
change back over to snow before tapering off Wednesday morning.
As the upper trough passes overhead, lake effect snow showers will
be possible downwind of Lake Ontario Wednesday into Wednesday night
before lifting north of the region on Thursday. Another cold front
may drop in from the north Friday afternoon-night, bringing another
chance for snow showers north of the Greater Capital District.
High temperatures Wednesday through Friday will average 10-15
degrees below normal, with highs in the 30s to low 40s in the
valleys, and 20s to low 30s in the high terrain. Overnight lows in
the teens and 20s are anticipated.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The back edge of the precipitation is now moving through the
region. Behind this precip, conditions should improve to VFR
and remain that way through the forecast period, with KGFL
taking the longest to improve. The biggest concern today will
be the gusty winds where 15-25 mph sustained with gusts up to 50
mph are possible through at least 00Z/Sun. Winds will diminish
to 10 kts or less towards the end of the forecast period.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: High Operational Impact. Definite RA...SN.
Tuesday: High Operational Impact. Definite RA...SN.
Tuesday Night: Moderate Operational Impact. Chance of SN.
Wednesday: Low Operational Impact. Breezy Slight Chance of SN.
Wednesday Night: Low Operational Impact. Slight Chance of SN.
Thursday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Low pressure will deepen and intensify as it moves
towards the Gulf of Saint Lawrence today. Cold and windy conditions
will occur this afternoon into tonight with some lake effect snow
showers mainly north and west of the Capital Region. The lake
effect snow showers will diminish on Sunday, but it will remain cold
with below normal temperatures heading into early next week.
&&
.HYDROLOGY...
The storm system produced much lighter rainfall and liquid
equivalent amounts in the half an inch to one inch range. Within
bank rises are only expected now and no flooding is expected.
Colder air moving into the region will allow a transition over
to just some scattered upslope rain/snow showers and lake-
effect snow showers for high terrain and western areas today.
Flows will lower today in the cold air mass.
Mainly fair and dry weather is then expected Sunday and Monday,
however another widespread precipitation event is expected
Monday night through Tuesday with rain and snow expected.
Moderate to heavy precipitation is possible, but specific
amounts are still uncertain at this time due to storm track and
precipitation type.
One to two inches of liquid equivalent/QPF is possible, which
will allow for flow to increase again.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Wind Advisory until 10 PM EST this evening for NYZ032-033-
038>043-047>054-058>061-063-082>084.
MA...Wind Advisory until 10 PM EST this evening for MAZ001-025.
VT...Wind Advisory until 10 PM EST this evening for VTZ013>015.
&&
SYNOPSIS...Wasula
NEAR TERM...BGM/Wasula
SHORT TERM...Wasula
LONG TERM...JLV
AVIATION...JLV
FIRE WEATHER...Wasula
HYDROLOGY...Frugis/WasulaHazardous weather outlook, Nov 10, 4:15 AM EST, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
415 AM EST Sat Nov 10 2018
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-VTZ013>015-
111200-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
415 AM EST Sat Nov 10 2018
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for western Massachusetts, the
southern Adirondacks, Mohawk River Valley, Lake George Saratoga
Region, Greater Capital Region, eastern Catskills, Schoharie Valley,
northern and central Taconics, and the Helderbergs of east central
New York, and southern Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Another storm system may bring periods of moderate to heavy
precipitation including rain and snow late Monday night through
Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any high wind gusts or damage to the National
Weather Service at Albany.
CTZ001-013-NYZ064>066-111200-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
415 AM EST Sat Nov 10 2018
This Hazardous Weather Outlook is for northwestern Connecticut and
eastern Ulster, and Dutchess Counties in east central New York.
.DAY ONE...Today and tonight.
Strong westerly winds are expected this afternoon into the early
evening. Winds gusts are expected to reach 30 to 40 mph. A Wind
Advisory may be needed if stronger wind gusts are possible in the 46
to 57 mph range.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Another storm system may bring periods of moderate to heavy
precipitation including rain and some accumulating snow late Monday
night through Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 10, 8:45 AM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Albany NY
845 AM EST SAT NOV 10 2018
NYZ047-051>054-058>061-063-064-101430-
Eastern Albany-Western Ulster-Eastern Columbia-Western
Rensselaer-Eastern Greene-Western Columbia-Western
Greene-Schoharie-Eastern Rensselaer-Western Albany-Eastern Ulster-
845 AM EST SAT NOV 10 2018
...A SNOW SQUALL WILL AFFECT ULSTER...NORTHWESTERN COLUMBIA...
ALBANY...GREENE...SOUTHEASTERN SCHOHARIE AND SOUTHERN RENSSELAER
COUNTIES...
At 844 AM EST, a snow squall was located along a line extending from
Feura Bush to near Margaretville. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with this squall.
This squall will be near...
Delmar, Ravena, Selkirk and Feura Bush around 850 AM EST.
East Greenbush, New Baltimore and Castleton-On-Hudson around 855
AM EST.
Nassau around 905 AM EST.
Woodland Valley Campground and Phoenicia around 910 AM EST.
Mount Tremper and Lanesville around 915 AM EST.
Stephentown and West Shokan around 920 AM EST.
Kenneth L Wilson Campground and Olivebridge around 925 AM EST.
Hurley, Woodstock, West Hurley and Lake Katrine around 930 AM EST.
Other locations impacted by this squall include East Berne,
Brookview, Maple Hill, Atwood, Van Hoesen Station, Katsbaan, West
Berne, Huntersland, Shultis Corners and Pacama.
This Includes The Following Highways...
Interstate 90 between exits 10 and 9.
Interstate 87 between exits 18 and 23.
Interstate 787 between exits 1 and 2.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4160 7407 4162 7413 4158 7413 4159 7419
4163 7426 4160 7437 4165 7440 4174 7457
4188 7445 4202 7478 4217 7445 4220 7454
4235 7443 4236 7445 4268 7429 4260 7332
4213 7391 4192 7396 4159 7395 4158 7405
TIME...MOT...LOC 1344Z 284DEG 31KT 4257 7385 4210 7463
JECSpecial weather statement, Nov 10, 9:32 AM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Albany NY
932 AM EST SAT NOV 10 2018
MAZ001-025-NYZ047-051>053-058>061-063>066-101530-
Northern Berkshire-Southern Berkshire-Eastern Columbia-Western
Rensselaer-Western Columbia-Western Albany-Eastern Ulster-Eastern
Dutchess-Eastern Albany-Western Ulster-Eastern Greene-Western
Greene-Western Dutchess-Schoharie-
932 AM EST SAT NOV 10 2018
...A SNOW SQUALL WILL AFFECT CENTRAL BERKSHIRE...ULSTER...NORTHERN
DUTCHESS...COLUMBIA...SOUTHERN ALBANY...GREENE...SOUTHERN SCHOHARIE
AND SOUTHWESTERN RENSSELAER COUNTIES...
At 932 AM EST, a snow squall was located along a line extending from
6 miles northeast of Chatham to near Willowemoc. Movement was east at
35 mph.
Winds in excess of 30 mph are possible with this squall.
This squall will be near...
Chatham around 935 AM EST.
New Lebanon and Austerlitz around 940 AM EST.
Lenox around 955 AM EST.
Lee and West Shokan around 1000 AM EST.
Kerhonkson around 1005 AM EST.
Olivebridge around 1010 AM EST.
High Falls and Tillson around 1025 AM EST.
New Paltz, Hyde Park and Highland around 1030 AM EST.
Other locations impacted by this squall include Norrie Heights,
Atwood, Brodhead, Otter Hook, Climax, Jackson Corners, East Jewett,
Niverville, Cottekill and Lackawack.
This Includes Interstate 87 between exits 18 and 21B.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4162 7413 4158 7413 4159 7419 4163 7426
4160 7437 4165 7440 4174 7457 4188 7445
4202 7478 4217 7445 4220 7454 4235 7443
4245 7464 4252 7298 4239 7301 4239 7307
4235 7307 4169 7394 4159 7396
TIME...MOT...LOC 1432Z 292DEG 30KT 4243 7351 4198 7464
JEC